Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 93, NWS Shreveport, LA

March 31, 20134 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2013, 10:03 AM CDT for 4 counties in Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2013, 10:03 AM CDT (15:03 UTC)
Expired
Mar 31, 2013, 10:30 AM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cass County, TX, Harrison County, TX, Marion County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:10 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:54 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 31, 9:54 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT SUN MAR 31 2013

.DISCUSSION...
SEVERE THUNDERSTORM WARNING 71 NOW IN EFFECT FOR ALL OF
LOUISIANA...AND PORTIONS OF SOUTHERN ARKANSAS AND EAST TEXAS
THROUGH 7 PM. FOR THIS UPDATE...WENT AHEAD AND TRIMMED SOUTHEAST
OKLAHOMA AND PORTIONS OF NORTHEAST TEXAS FROM SEVERE THUNDERSTORM
WATCH 70. MAIN AXIS OF CONVECTION ALONG A LINE FROM HOPE ARKANSAS TO
LINDALE TEXAS CONTINUING TO MOVE SOUTHEAST. MAIN THREAT CONTINUES
TO BE LARGE HAIL AND DAMAGING WINDS...HOWEVER RECENT RADAR TRENDS
INDICATES SIGNS OF ROTATION WITHIN EMBEDDED CELLS. /05/

&&

.AVIATION...
A LINE OF INTENSE STORMS IS MOVG TO SE AT 40 MPH...AND WILL REACH
THE KTYR...KGGG...AND KSHV TERMINALS BTWN 15 TO 1630Z. WINDS OF 30
TO 40 KTS EXPECTED ALONG LEADING EDGE OF STORMS...WITH 50 TO 60 KTS
POSSIBLE...IN ADDITION TO IFR CONDITIONS IN HEAVY RAIN AND POSSIBLE
HAIL. KMLU...KELD...AND KLFK...WILL SEE STORMS AFTER 16Z. IN THE
MEANTIME...MVFR CIGS WILL PREVAIL...WITH TEMPO HIGH IFR CIGS AND
PATCHY FOG. FOLLOWING PASSAGE OF STORMS...EXPECT MOSTLY LOW VFR CIGS
IN LINGERING SHOWERS...AND WINDS BECMG NORTH 10 TO 15 KTS./VII/

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT SUN MAR 31 2013/

DISCUSSION...
ACTIVE WEATHER PATTERN TO CONTINUE THROUGH MID WEEK. FOR TODAY...
A STRONG SHORT WAVE IN NORTHWEST FLOW ALOFT WAS BEARING DOWN ON
WESTERN OKLAHOMA AND NORTHWEST TEXAS. SHOWERS AND STRONG
THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF HIS FEATURE AS IT
DIVES SOUTHEAST THIS MORNING AND SHOULD REACH THE NORTHWEST
PORTION OF THE CWA BY MID MORNING. COULD SEE SEVERE STORMS DEVELOP
OVER EAST TEXAS INTO NORTH LOUISIANA AS TEMPERATURES INCREASE BY
LATE MORNING AND MLCAPE VALUES EXCEED 1000 J/KG. THE SYSTEM SHOULD
BE EAST OF THE CWA AROUND 00Z THIS EVENING. A COLD FRONT WILL
FOLLOW THIS SYSTEM...HOWEVER...WITH MOSTLY ZONAL FLOW ALOFT...THE
FRONT LOOKS LIKE IT WILL STALL...POSSIBLY NEAR INTERSTATE 20.
WITH DRY AIR FILTERING INTO THE AREA FOLLOWING THE SHORT WAVE...
THE CHANCE OF ADDITIONAL PRECIPITATION LOOKS SMALL THROUGH MONDAY
NIGHT. ON TUESDAY A SHIFT IN UPPER PATTERN TO A MORE SOUTHWEST
FLOW WILL ALLOW MOISTURE TO SPREAD BACK INTO THE REGION...OVERRIDING
COOLER SURFACE AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT
PERIODS OF RAIN TO BEGIN TUESDAY...CONTINUING UNTIL THE UPPER
TROUGH SHIFTS EAST OF THE REGION DURING THE DAY THURSDAY. MODELS
ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF EVENTS
WITH THE ECM SLIGHTLY SLOWER. HOWEVER...WILL STILL GRADUALLY END
THE RAIN FROM WEST TO EAST THURSDAY. DRY AIR TO FOLLOW THE TROUGH...
WITH A WARM UP EXPECTED TO BEGIN FRIDAY.

TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES.
LOOKS LIKE A TIGHT TEMPERATURE GRADIENT WILL SET UP TUESDAY...
NEAR INTERSTATE 20 AND IT WILL BE WEDNESDAY BEFORE ALL OF THE CWA
COOLS. HIGHS WILL FALL INTO THE 50S ACROSS MOST OF THE FOUR STATE
REGION WEDNESDAY AND THURSDAY BUT SHOULD WARM BACK INTO THE 70S
FRIDAY.

AVIATION...
LOW STRATUS IS EXPANDING NORTHWARD AND SHOULD BE AFFECTING MOST OF
THE TAF SITES AT THE START OF THE 12Z TAF PERIOD. ANY LOW VSBYS DUE
TO FOG SHOULD IMPROVE BY MID MORNING AND CIGS MAY LIFT SLIGHTLY BUT
MVFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MUCH OF THE PERIOD.
CONVECTION CURRENTLY ONGOING ALONG AND NORTH OF I-40 IN WRN OK AHEAD
OF AN APPROACHING COLD FRONT IS EXPECTED TO REACH THE AREA BY THIS
AFTERNOON. IN ADDITION...REDEVELOPMENT OF SCT CONVECTION WILL BE
POSSIBLE JUST ABOUT ANYWHERE DUE TO LEFT OVER BOUNDARIES FROM TSTMS
THAT HAVE ALREADY OCCURRED OVER THE PREVIOUS 24 HOURS.
THUS...WIDESPREAD CONVECTION WILL LIKELY IMPACT ALL OF THE TAF SITES
AT SOME POINT OVER THE NEXT 24 HOURS. SHWRS/TSTMS SHOULD GRADUALLY
END FROM NW TO SE NEAR THE END OF THE TAF PERIOD AS THE COLD FRONT
MOVES ACROSS THE AREA. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  57  76  57  69 /  70  30  10  20  60
MLU  72  56  76  52  69 /  70  30  10  10  50
DEQ  71  49  73  52  56 /  70  10  10  40  60
TXK  70  54  77  54  61 /  70  20  10  30  60
ELD  70  53  77  49  62 /  70  20  10  20  60
TYR  75  57  77  59  69 /  70  20  10  30  60
GGG  75  56  77  58  70 /  70  20  10  20  60
LFK  77  60  79  61  73 /  70  30  10  20  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/07
Hazardous weather outlook, Mar 31, 5:10 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 AM CDT SUN MAR 31 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
510 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE FOUR
STATE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY

In the hours before

Local storm report, Mar 31, 9:19 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HAIL             PITTSBURG               33.00N  94.97W
03/31/2013  E0.88 INCH       CAMP               TX   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1300043

09
Local storm report, Mar 31, 9:35 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     4 ENE MOUNT PLEASANT    33.19N  94.91W
03/31/2013                   TITUS              TX   LAW ENFORCEMENT

            WIND DAMAGE TO MOBILE HOME...ROOF BLOWEN OFF

&&

EVENT NUMBER SHV1300044

MDV
Local storm report, Mar 31, 9:39 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     4 SE MOUNT PLEASANT     33.12N  94.93W
03/31/2013                   TITUS              TX   LAW ENFORCEMENT

            ROOF DAMAGE REPORTED NEAR CHAPEL HILL ALONG HIGHWAY 49

&&

EVENT NUMBER SHV1300045

MDV
Local storm report, Mar 31, 9:51 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HAIL             WAKE VILLAGE            33.42N  94.11W
03/31/2013  M1.00 INCH       BOWIE              TX   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1300046

ELEVEN
Local storm report, Mar 31, 9:54 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     TSTM WND DMG     MAUD                    33.33N  94.34W
03/31/2013                   BOWIE              TX   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER SHV1300047

ELEVEN
Local storm report, Mar 31, 10:03 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     ATLANTA                 31.81N  92.74W
03/31/2013                   WINN               LA   TRAINED SPOTTER

            TREES DOWN...ONE ON A HOUSE AND ONE ON A CAR

&&

EVENT NUMBER SHV1300048

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:32 AM CDTSevere Thunderstorm WarningSHVRed River43 min
Mar 31, 8:19 AM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Morris, Red River, Titus41 min
Mar 31, 8:49 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more41 min
Mar 31, 9:13 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur47 min
Mar 31, 9:15 AM CDTSevere Thunderstorm WarningSHVBowie, Cass60 min
Mar 31, 9:44 AM CDTTornado WarningSHVHarrison, Marion31 min
Mar 31, 10:06 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith39 min
Mar 31, 10:31 AM CDTSevere Thunderstorm WarningSHVCherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more59 min
Mar 31, 11:29 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby61 min
Mar 31, 10:00 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Union, Webster60 min
Mar 31, 10:57 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Jackson, Lincoln and 5 more63 min
Mar 31, 11:58 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 2 more62 min
Mar 31, 12:58 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle32 min
Mar 31, 3:45 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.